|ACUTE HIV, Should I go on Meds or wait?
Feb 18, 2007
I was diagnosed with Acute HIV 2 weeks ago having shown syptoms 6 weeks ago. a blood test 2 weeks ago showed my CD4 at 348 and my Viral load at 33,600. My question is, since I have Acute HIV, should I wait another month or so and test my blood results again to see if the CD4 goes up and the Viral load goes down on its own as to avoid going on med right away. I was told that Acute HIV means your inital numbers go all over the map and they may settle back down to a more positive number. Thank you for your time.
| Response from Dr. Pierone
We really don't have the answer to your question.
There are some studies which suggest very early treatment of acute HIV infection might favorably influence the course of infection. The best response seems to be when therapy it started before or within 2 weeks of seroconversion. Other studies have suggested possible benefit within 3 months of seroconversion, but this is not a consistent finding.
It is true that the initial numbers viral load and CD4+ lymphocyte count can vary considerably soon after acquisition of infection and the CD4+ lymphocyte count may increase spontaneously.
Another month has passed since your infection so you have likely already made up your mind. It would be interesting for our readers to hear what you decided to do and how things are going.
Thanks for posting and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.